Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 30, 2008, 2:35 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; Inyo County, San Bernardino County, Tulare County, California. It took effect at Aug 31, 2008, 11:00 AM PDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2008, 2:35 PM PDT (21:35 UTC)
- In effect from
- Aug 31, 2008, 11:00 AM PDT
- Expired
- Aug 31, 2008, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 1:30 PM PDT | NON-TSTM WND GST 58 | 21 Nnw Mercury, NV | WINDS AT THE A14 MESONET SITE GUSTED TO 58 MPH BETWEEN 130 PM AND 945 PM. |
| Aug 31, 6:30 PM PDT | NON-TSTM WND GST 64 | 1 S Mercury, NV | THE MECURY MESOWEST SITE MEASURED A MAX WIND GUST AT 64 MPH WITH GUSTS ABOVE 60 MPH BETWEEN 315 PM AND 630 PM. |
| Aug 31, 6:45 PM PDT | TSTM WND GST 64 | 1 S Mercury, NV | THE MECURY MESOWEST SITE MEASURED A MAX WIND GUST AT 64 MPH WITH GUSTS ABOVE 60 MPH BETWEEN 315 PM AND 630 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 302135 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SAT AUG 30 2008 CAZ226-228-NVZ460>462-311400- /O.UPG.KVEF.FW.A.0021.080831T1700Z-080901T0400Z/ /O.NEW.KVEF.FW.W.0030.080831T1800Z-080901T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 235 PM PDT SAT AUG 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ESMERALDA...NYE AND MOST OF LINCOLN COUNTY IN SOUTHERN NEVADA AND INYO AND MUCH OF SAN BERNARDINO COUNTY IN CALIFORNIA... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH THE AREA SUNDAY. WEST TO SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT WITH WIND GUSTS AROUND 35 MUCH OF THE DAY SUNDAY. IN ADDITION...DRIER AIR WILL ALSO BE MOVING INTO THE AREA SUNDAY AFTERNOON WITH MINIMUM RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT. PORTIONS OF LINCOLN COUNTY MAY NOT SEE THE DRY AIR UNTIL LATE IN THE DAY HOWEVER. WINDS WILL DECREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ227-311400- /O.NEW.KVEF.FW.W.0030.080831T1800Z-080901T0300Z/ DEATH VALLEY NATIONAL PARK- 235 PM PDT SAT AUG 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR DEATH VALLEY NATIONAL PARK... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY AS AN UNSEASONABLY STRONG COLD FRONT APPROACHES THE AREA. WIND GUSTS AROUND 35 MPH ARE EXPECTED MUCH OF THE DAY...ESPECIALLY OVER THE SOUTHERN HALF OF THE PARK. DRIER AIR WILL ALSO BE MOVING INTO THE AREA WITH MINIMUM RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT IN THE AFTERNOON. WINDS WILL DECREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KVEF 311215 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 515 AM PDT SUN AUG 31 2008 CAZ226>228-NVZ460>462-312015- /O.CON.KVEF.FW.W.0030.080831T1800Z-080901T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 515 AM PDT SUN AUG 31 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH THE AREA TODAY. WEST TO SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT WITH WIND GUSTS TO AROUND 40 MPH THIS AFTERNOON AND EARLY EVENING. IN ADDITION...DRIER AIR WILL ALSO BE MOVING INTO THE AREA WITH MINIMUM RELATIVE HUMIDITY VALUES DROPPING TO BELOW 15 PERCENT. PORTIONS OF LINCOLN COUNTY MAY NOT SEE THE DRY AIR UNTIL LATE IN THE DAY HOWEVER. WINDS WILL DECREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 311925 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1225 PM PDT SUN AUG 31 2008 CAZ226>228-NVZ460>462-010300- /O.CON.KVEF.FW.W.0030.000000T0000Z-080901T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 1225 PM PDT SUN AUG 31 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH THE AREA THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF THE FRONT WITH WIND GUSTS FROM 35 TO 40 MPH THIS AFTERNOON AND EARLY EVENING. IN ADDITION...DRIER AIR WILL ALSO BE MOVING INTO THE AREA WITH MINIMUM RELATIVE HUMIDITY VALUES DROPPING TO BELOW 15 PERCENT. PORTIONS OF LINCOLN COUNTY MAY NOT SEE THE DRY AIR UNTIL LATE IN THE DAY HOWEVER. WINDS WILL DECREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 010300 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 800 PM PDT SUN AUG 31 2008 CAZ226>228-NVZ461-010400- /O.EXP.KVEF.FW.W.0030.000000T0000Z-080901T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LINCOLN COUNTY/ELY DISPATCH- 800 PM PDT SUN AUG 31 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING FOR INYO...SAN BERNARDINO...AND LINCOLN COUNTIES WILL EXPIRE AT 8 PM PDT THIS EVENING. RELATIVE HUMIDITIES WERE ABOVE 15 PERCENT ACROSS MOST OF THE AREA THIS EVENING...AND GUSTY WINDS WERE BECOMING LESS WIDESPREAD. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ NVZ460-462-010600- /O.EXT.KVEF.FW.W.0030.000000T0000Z-080901T0600Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 800 PM PDT SUN AUG 31 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE RED FLAG WARNING FOR ESMERALDA AND NYE COUNTIES IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. GUSTY SOUTHWEST WINDS WERE PERSISTING ACROSS THE WARNED AREA THIS EVENING...AND RELATIVE HUMIDITIES WERE STILL NEAR OR BELOW 15 PERCENT. THE WINDS WILL BEGIN TO SUBSIDE AND HUMIDITIES WILL BEGIN TO RECOVER LATE THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 010542 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1042 PM PDT SUN AUG 31 2008 NVZ460-462-010645- /O.EXP.KVEF.FW.W.0030.000000T0000Z-080901T0600Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 1042 PM PDT SUN AUG 31 2008 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE RED FLAG WARNING FOR ESMERALDA AND NYE COUNTIES WILL EXPIRE AT 11 PM PDT THIS EVENING. RELATIVE HUMIDITIES WERE SLOWLY RECOVERING AND WINDS WERE DIMINISHING THIS EVENING. THE THREAT FOR WIDESPREAD RED FLAG CONDITIONS HAS ENDED...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 30, 10:00 AM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 30, 10:00 AM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT SAT AUG 30 2008
.SYNOPSIS...SIGNIFICANT CHANGES ARE IN STORE FOR THE LABOR DAY
WEEKEND. MONSOON MOISTURE WILL FUEL THUNDERSTORMS WITH HEAVY RAIN
POSSIBLE TODAY. THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO
SUNDAY IN ADVANCE OF A STRONG COLD FRONT. COOLER AIR AND GUSTY WINDS
WILL SWEEP ACROSS THE AREA MONDAY BEHIND THE COLD FRONT. &&
.UPDATE...CIRCULATION EVIDENT ON WATER VAPOR LOOP OVER SOUTHWEST AZ
THIS MORNING HARD TO FIND IN MODELS. THIS FEATURE SEEMS TO BE
TRIGGERING THUNDERSTORM REDEVELOPMENT IN A BAND ACROSS SOUTHERN
MOHAVE INTO EAST CENTRAL SAN BERNARDINO COUNTY DESPITE THE POSSIBLE
STABILIZATION FROM THE BAND OF SHOWERS AND THUNDERSTORMS THAT
ALREADY MOVED THROUGH THERE EARLIER. RAINFALL IN THE LEADING
BAND...WHICH WAS JUST ABOUT TO REACH THE SOUTHEAST PORTION OF THE
LAS VEGAS VALLEY AT 10 AM...HAS BEEN VERY LIGHT BUT WAS CAUSING SOME
GUSTY WINDS...ESPECIALLY IN SAN BERNARDINO COUNTY. AN ACTIVE DAY ON
TAP FOR MAINLY THE SOUTHEAST HALF OF THE FORECAST AREA TODAY AND
THIS TREND WAS HANDLED WELL BY PREVIOUS SHIFTS. FLASH FLOOD WATCH
STILL LOOKS GOOD...STORM MOTION MAY NOT BE REAL SLOW BUT REPEATED
DEVELOPMENT OVER THE SAME AREA COULD BE A PROBLEM. THIS AFTERNOON I
MAY EXPAND THE FIRE WEATHER WATCH TO INCLUDE DEATH VALLEY AS LATEST
NAM12 SHOWING SOME PRETTY STRONG WINDS THERE...AT LEAST IN THE
SOUTHERN PORTION OF THE ZONE.
&&
.PREV DISCUSSION...330 AM PDT SAT AUG 30...SHORT TERM...AREA OF
THUNDERSTORMS CONTINUING TO MOVE WEST FROM ARIZONA INTO THE EASTERN
PORTION OF SAN BERNARDINO AND ALTHOUGH EXPECT THIS ACTIVITY TO
DECREASE...ISOLATED ACTIVITY POSSIBLE THROUGH THE MORNING HOURS
ACROSS THE SOUTHERN PORTION OF THE CWA. MAIN CONCERN HOWEVER IS THIS
AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN HALF OF THE CWA AS
ADDITIONAL MOISTURE SHIFTS NORTH AS MID LEVEL FLOW BECOMES MORE
SOUTHEAST AND WEAK INVERTED TROUGH POTENTIALLY MOVES INTO THE AREA.
LIFTED INDEXES LOWER TO GENERALLY MINUS 2 ACROSS MUCH OF THE
AREA...WHILE GOOD CAPE AND THETA-E MAXIMUM ALL POINT TO AN ACTIVE
DAY FOR TODAY. WITH PRECIPITABLE WATER VALUES BETWEEN 1 AND 1.5
INCHES...HEAVY RAINFALL REMAINS A POTENTIAL AND WILL KEEP THE FLASH
FLOOD WATCH OUT FOR THE AREA. AFTER TODAY...PATTERN OVER THE AREA
BECOMES MORE COMPLEX AS A TROUGH MOVING INTO THE PACNW TODAY MOVES
INTO NORTHERN CALIFORNIA/NORTHERN NEVADA ON SUNDAY. THIS WILL SHIFT
MAIN THUNDERSTORM FOCUS FURTHER EAST ON SUNDAY...HOWEVER...FRONTAL
CONVERGENCE COMBINED WITH STRONGER VERTICAL SHEAR PROFILES WILL
ENHANCE THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE
BOUNDARY...WHILE BRINGING GUSTY WINDS TO THE WESTERN PORTION OF THE
CWA. WINDS WILL RESULT IN POSSIBLE FIRE WEATHER CONCERNS...SEE
SECTION BELOW...WITH LOCAL WIND ADVISORY CRITERIA POSSIBLY BEING MET
SUNDAY AFTERNOON. WILL ADDRESS WIND ADVISORIES IN LATER
PACKAGES...HOWEVER ONE AREA OF CONCERN WILL BE THE EASTERN SLOPES OF
THE SOUTHERN SIERRA WHERE LATEST NMM RUN SHOWS WEAK DOWNSLOPE
CONDITIONS...G40+ TO AT LEAST THE MID SLOPES BY 00Z MONDAY AS JET
SHIFTS ACROSS THE AREA. BY MONDAY DRIER COOLER AIR AND STABLE AIR
MASS TO HAVE MOVED ACROSS THE CWA RESULTING IN AN END TO THE
THUNDERSTORMS. HOWEVER TEMPERATURES WHICH HAVE BEEN ABOVE NORMAL
WILL DROP TO BELOW NORMAL WITH HIGH TEMPERATURE DROPPING BETWEEN 15
AND 20 DEGREES FROM THOSE SEEN ON FRIDAY.
.LONG TERM...MODELS ARE SHOWING A BROAD TROUGH OVER THE REGION
TUESDAY WHICH WILL KEEP A DRY NORTHWEST FLOW OVER THE AREA.
MOISTURE IS EXPECTED TO REMAIN SOUTH AND WE SHOULD EXPERIENCE A DRY
WEEK NEXT WEEK. TEMPERATURES WILL START TO REBOUND BY THE MIDDLE OF
NEXT WEEK ALLOWING TEMPERATURES TO CLIMB TO SLIGHTLY ABOVE NORMAL
READINGS.
&&
.AVIATION...FOR MCCARRAN...INCREASING CLOUDS CAN BE EXPECTED THROUGH
THE MORNING HOURS TODAY WITH THUNDERSTORMS BECOMING LIKELY BY
AFTERNOON. WINDS IN THE TERMINAL AREA WILL GENERALLY BE FROM THE
SOUTH AROUND 6-8 KNOTS BUT COULD BECOME ERRATIC AND GUSTY NEAR
STORMS. AREAS OF HEAVY RAIN AND CEILINGS BELOW 5000 FEET ARE
POSSIBLE...ESPECIALLY FROM LATE MORNING INTO THE AFTERNOON HOURS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR SOUTH OF
INTERSTATE 40 THIS MORNING THROUGH 15Z THEN BECOME MORE ISOLATED. BY
20Z...SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER MOST AREAS AND
WILL HAVE THE POSSIBILITY OF GUSTY WINDS OVER 50 KNOTS ALONG WITH
VERY HEAVY RAIN.
&&
.FIRE WEATHER...AN UNUSUALLY STRONG FRONT WILL MOVE ACROSS THE GREAT
BASIN SUNDAY AND MONDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF THE FRONT SATURDAY. MOST STORMS WILL BE CAPABLE OF
PRODUCING WETTING RAINS BUT SOME NEW FIRE STARTS FROM LIGHTNING ARE
CERTAINLY POSSIBLE. BEHIND THE FRONT...THE EXPECTATION OF GUSTY
WINDS AND LOW RELATIVE HUMIDITIES HAS PROMPTED A FIRE WEATHER WATCH
FOR PARTS OF SOUTHEAST CALIFORNIA AND CENTRAL NEVADA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NVZ460>462.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THIS EVENING
FOR NVZ015-016-020>022.
AZ...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THIS EVENING
FOR AZZ001>003-036.
CA...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR CAZ226-228.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THIS EVENING
FOR CAZ524>527.
&&
HARRISON/JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 30, 6:55 AM PDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 655 AM PDT SAT AUG 30 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-310400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 655 AM PDT SAT AUG 30 2008 /655 AM MST SAT AUG 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ACROSS THE AREA...MORE NUMEROUS OVER THE SOUTHEAST PORTION WILL PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS AND PLENTY OF LIGHTNING THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT. PLEASE SEE WATCH STATEMENT FOR AREAL COVERAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MAINLY THE EASTERN PORTION OF THE AREA SUNDAY AFTERNOON WHICH MAY HAVE THE POTENTIAL FOR GUSTY WINDS AND LOCALLY HEAVY RAINFALL. HOWEVER THE MAIN CONCERN WILL BE A TROUGH OF LOW PRESSURE MOVING THROUGH NORTHERN NEVADA RESULTING IN GUSTY WINDS ACROSS THE WESTERN AND NORTHERN SECTIONS. THESE WINDS ALONG WITH DRY CONDITIONS WILL CREATE POSSIBLE FIRE WEATHER CONCERNS...PLEASE SEE THE LATEST STATEMENT. IN ADDITION TO THE FIRE WEATHER CONCERN...WIND GUSTS MAY BE STRONG ENOUGH TO WARRANT WIND ADVISORIES. AFTER SUNDAY DRY AND MILD CONDITIONS ARE EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE FLASH FLOOD WATCH AND THE POTENTIAL FOR HEAVY RAIN TODAY...SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SOUTHERN PORTION OF THE AREA THIS AFTERNOON AND EVENING. IF ACTIVATION IS NOT NEEDED...SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER WITHIN THEIR AREA TODAY AND SUNDAY.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:44 AM PDT | Areal Flood Advisory | VEF | 106 min | |
| Aug 30, 3:59 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 19 min |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.